Arkansas, 2012Tornado and Hail in Arkansas, December 19, 2012
December 19, 2012 · NWS TSA · 6 events in 3 counties and zones
A line of severe thunderstorms developed over eastern Oklahoma during the early evening hours of the 19th as a cold front moved into the region from the west. The thunderstorms moved rapidly eastward into Arkansas, producing damaging wind, large hail, and a tornado across west central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $410,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms developed over eastern Oklahoma during the early evening hours of the 19th as a cold front moved into the region from the west. The thunderstorms moved rapidly eastward into Arkansas, producing damaging wind, large hail, and a tornado across west central Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 19, 5:11 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 19, 5:11 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
511 PM CST WED DEC 19 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... MVFR CEILINGS WILL AFFECT ALL TAF SITES
OVERNIGHT. STRONG SOUTH WINDS THIS EVENING WILL SHIFT TO STRONG AND
GUSTY WEST AND NORTHWESTERLY WINDS AS A COLD FRONT MOVES ACROSS
THE AREA. ARKANSAS SITES MAY EXPERIENCE AN ISOLATED THUNDERSTORM
OR TWO LATER TONIGHT. LIGHT SNOW OR WINTRY MIX WILL BE POSSIBLE AT
SITES NORTH OF I 40 EARLY THURSDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 426 PM CST WED DEC 19 2012/
DISCUSSION...
A SHORTWAVE CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO HAD
PUSHED A COLD FRONT INTO THE OKLAHOMA AND TEXAS PANHANDLES WITH AN
ASSOCIATED DRYLINE OVER FAR WESTERN OKLAHOMA. THIS COLD FRONT AND
DRYLINE WILL CONTINUE TO PUSH EASTWARD INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT.
AHEAD OF THE APPROACHING FRONT...SOUTHERLY WINDS GUSTING 15 TO 30
MPH AND WARM TEMPS HAVE CREATED LIMITED FIRE WEATHER DANGERS
ACROSS PORTIONS OF THE REGION. THESE WINDS HAVE ALSO TRANSPORTED
HIGHER DEWPOINTS ACROSS THE REGION WITH MOST LOCATIONS REPORTING
IN THE UPPER 50S TO AROUND 60 DEGREES. CHANCES FOR SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
DRYLINE THIS EVENING. DEEP LAYER SHEER OF 60+KT...STEEP MID LEVEL
LAPSE RATES AND WARM DEWPOINTS INTERACTING WITH THE COLD FRONT AS
IT OVERTAKES THE DRYLINE THIS EVENING WILL ALLOW FOR A LIMITED
CHANCE OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS. THE GREATEST
CHANCES OF THUNDERSTORMS LOOKS TO BE ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. DAMAGING WINDS LOOK TO BE THE MAIN HAZARD
THREAT WITHIN ANY SEVERE STORM THAT MAY DEVELOP...THOUGH AN
ISOLATED TORNADO AND LARGE HAIL COULD ALSO BE CAPABLE THROUGH THE
LATE EVENING HOURS.
BEHIND THE COLD FRONT...STRONG NORTHWESTERLY WINDS OF 20 TO 30
MPH...GUSTING OVER 40 MPH ARE EXPECTED ACROSS MOST OF EASTERN
OKLAHOMA WITH GUSTS OVER 35 MPH FOR NORTHWEST ARKANSAS. THESE
WINDS WILL CONTINUE OVERNIGHT AND INTO THE EARLY MORNING HOURS
THURSDAY. LIGHT SNOW TO SNOW FLURRIES MAY ALSO BE POSSIBLE LATE
TONIGHT AND EARLY THURSDAY AS THE BACKSIDE OF THE SHORTWAVE PUSHES
NORTHEAST THROUGH THE PLAINS. THE GREATEST CHANCE OF LIGHT SNOW
LOOKS TO BE ALONG/NEAR THE KANSAS AND MISSOURI BORDERS...WHERE A
LIGHT DUSTING OR SO COULD BE POSSIBLE. FURTHER SOUTH TO A LINE
FROM PAWNEE COUNTY TO MADISON COUNTY COULD SEE SNOW FLURRIES TO
LIGHT SNOW...WITH NO ACCUMULATIONS EXPECTED.
A COLD AND DRIER AIRMASS FILTERS THROUGH THE REGION THURSDAY WITH
NORTHWESTERLY WIND GUSTS 25 TO AROUND 35 MPH CONTINUING ACROSS
THE REGION. THESE CONDITIONS WILL LOWER AFTERNOON MIN RH VALUES
BELOW 30 PERCENT ACROSS MOST OF EASTERN OKLAHOMA...WITH 40+
PERCENT RH VALUES OVER NORTHWEST ARKANSAS. THIS WILL ALLOW FOR
ELEVATED FIRE DANGERS FOR EASTERN OKLAHOMA AND AT LEAST LIMITED
FIRE DANGERS OVER NORTHWEST ARKANSAS. WIND SPEEDS SHOULD DECREASE
DURING THE LATE AFTERNOON AND EVENING HOURS THURSDAY WHICH WILL
DECREASE FIRE DANGERS. RIDGE OF HIGH PRESSURE THEN SETS UP OVER
THE PLAINS FOR THE WEEKEND ALLOWING FOR MILD TEMPS AND SOUTHERLY
WINDS TO RETURN.
IN THE EXTENDED FORECAST...LATEST MODEL RUNS CONTINUE TO DISAGREE
ON THE NEXT WEATHER SYSTEM TO AFFECT THE REGION FOR NEXT WEEK.
CURRENT INDICATIONS ARE THAT A LONGWAVE TROF LOOKS TO PUSH OUT OF
THE PACIFIC NORTHWEST AND INTO THE SOUTHERN PLAINS DURING THE
FIRST HALF OF NEXT WEEK. THIS WAVE WILL ALLOW FOR RAIN SHOWERS AS
WELL AS RAIN CHANGING OVER TO WINTRY PRECIP TO BE POSSIBLE MID
WEEK AS THE BASE OF THE TROF MOVES THROUGH. EXACT DETAILS OF
TIMING/TYPE/AMOUNTS OF PRECIP STILL REMAINS UNCERTAIN AT THIS
TIME. WILL CONTINUE TO MONITOR AND UPDATE AS MORE DATA COMES IN
AND FORECASTER CONFIDENCE/MODEL CONSISTENCY BECOME MORE IN-LINE
WITH EACH OTHER.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 PM WEDNESDAY TO 7 AM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
OKZ071-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
AVIATION...06Hazardous weather outlook, Dec 19, 8:14 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CST WED DEC 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
814 PM CST WED DEC 19 2012
...SEVERE WEATHER POSSIBLE INTO THE EARLY MORNING HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...AFTER 3 AM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A STRONG STORM SYSTEM WILL CONTINUE TO TRACK ACROSS THE PLAINS
OVERNIGHT. THUNDERSTORMS WILL RAPIDLY SPREAD NORTHEASTWARD...
PUSHING EAST OF THE FORECAST AREA BY EARLY THURSDAY MORNING.
SUFFICIENT MOISTURE HAS SPREAD ACROSS THE AREA ALLOWING
INSTABILITY LEVELS SUPPORTIVE OF SEVERE THUNDERSTORMS.
ADDITIONALLY... LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
ALSO AID STORM UPDRAFTS... WHILE VERY STRONG WINDS ALOFT
OVERSPREAD THE REGION. LATEST DATA SUGGEST STORMS WILL DEVELOP
INTO ONE OR MORE LINES WHICH WILL ENHANCE THE DAMAGING WIND
POTENTIAL. THE WINDS ALOFT ALSO APPEAR SUPPORTIVE OF BRIEF
TORNADOES WITHIN THESE LINES OF STORMS. SHOULD THESE TORNADO
SIGNATURES DEVELOP THEY WILL BE BRIEF AND LIKELY BE PRECEDED WITH
LITTLE TO NO WARNING.
STRONG WEST TO NORTHWESTERLY WINDS WILL DEVELOP THIS EVENING AND
PERSIST THROUGH THE OVERNIGHT HOURS AS THE STORM SYSTEM LIFTS INTO
THE MISSOURI VALLEY. WIND GUSTS AROUND 45 MPH WILL BE POSSIBLE AND
STRONG WINDS WILL CONTINUE INTO THURSDAY BEFORE DIMINISHING BY
THURSDAY AFTERNOON.
ANY WILDFIRES THAT ARE ONGOING OR DEVELOP EARLY THURSDAY WILL
SPREAD QUICKLY. FINALLY...AS THE STORM SYSTEM SHIFTS
EASTWARD... LIGHT RAIN WILL TRANSITION TO LIGHT SNOW FOR AREAS
NEAR THE OKLAHOMA KANSAS BORDER AND INTO FAR NORTHWEST ARKANSAS.
SNOWFALL AMOUNTS ARE FORECAST TO REMAIN VERY LIGHT WITH NO IMPACTS
EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS..
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...WINTER WEATHER POTENTIAL.
EXTENDED DISCUSSION...
STRONG NORTHWESTERLY WINDS WILL CONTINUE INTO THURSDAY MORNING
WITH GUSTS AROUND 40 MPH LIKELY. WINDS WILL DIMINISH BY LATE
AFTERNOON. DRY AND MILD WEATHER WILL PREVAIL THROUGH THE
WEEKEND... WITH A STRONG STORM SYSTEM AGAIN DEVELOPING AND MOVING
INTO THE CENTRAL U.S. BY EARLY NEXT WEEK. THIS SYSTEM IS LIKELY
TO IMPACT THE CHRISTMAS HOLIDAY WITH BOTH THUNDERSTORM AND
WINTER WEATHER POTENTIAL SOMEWHERE FROM THE SOUTHERN TO CENTRAL
PLAINS. THE LOCATION AND MAGNITUDE OF THESE IMPACTS WILL
CONTINUE TO BE REFINED WITH LATER FORECASTS... HOWEVER BE AWARE
OF THIS POTENTIAL STORM SYSTEM AND KEEP APPRISED OF FORECAST
CHANGES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Dec 19, 8:15 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CST WED DEC 19 2012
OKZ049-070-073>075-200300-
HASKELL OK-LATIMER OK-MUSKOGEE OK-PITTSBURG OK-PUSHMATAHA OK-
815 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...EASTERN PITTSBURG...NORTHERN PUSHMATAHA AND
WESTERN LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 815 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ENTERPRISE TO 8 MILES SOUTH OF BLANCO...MOVING
NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...
WILBURTON...HIGGINS...GOWEN...BLANCO...HARTSHORNE...HAILEYVILLE...
DOW...BACHE...BLOCKER...FEATHERSTON...QUINTON...BRIARTOWN...PORUM...
SARDIS AND ROBBERS CAVE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3463 9585 3527 9547 3532 9538 3529 9535
3534 9534 3547 9509 3546 9507 3465 9541
TIME...MOT...LOC 0215Z 228DEG 42KT 3525 9538 3466 9569Special weather statement, Dec 19, 8:50 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST WED DEC 19 2012
OKZ049-074>076-200345-
HASKELL OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
850 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...LE FLORE...PUSHMATAHA AND LATIMER
AT 849 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MCCURTAIN TO 4 MILES WEST OF
ANTLERS...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...ANTLERS...CLAYTON...CORINNE...DELA...RATTAN...CLOUD
Y...MOYERS...FINLEY...KOSOMA...SNOW...NASHOBA...STANLEY...HONOBIA...
TUSKAHOMA...KIAMICHI...ALBION...OLETA...KELLOND...EUBANKS...DUNBAR...
S ARDIS...CLAYTON LAKE STATE PARK...TALIMENA STATE PARK AND LAKE
WISTER STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3423 9579 3460 9555 3460 9551 3465 9551
3511 9522 3526 9444 3450 9475 3450 9504
3424 9505 3424 9514 3418 9515 3417 9578
TIME...MOT...LOC 0249Z 254DEG 45KT 3516 9500 3423 9568Local storm report, Dec 19, 9:16 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST WED DEC 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 4 N MULDROW 35.46N 94.60W
12/19/2012 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Dec 19, 9:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
917 PM CST WED DEC 19 2012
ARZ010-019-OKZ069-200345-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
917 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 917 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF UNIONTOWN...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...ODELL...WINSLOW...
BLACKBURN...HOGEYE...STRICKLER...CEDARVILLE...NATURAL DAM...
CHESTER...LEE CREEK...MOUNT GAYLER...DEVILS DEN STATE PARK AND LAKE
FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3553 9445 3564 9448 3564 9453 3564 9461
3598 9427 3573 9399
TIME...MOT...LOC 0317Z 226DEG 44KT 3563 9446Special weather statement, Dec 19, 9:21 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST WED DEC 19 2012
ARZ019-029-200345-
CRAWFORD AR-SEBASTIAN AR-
921 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN
AT 921 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CEDARVILLE TO 5 MILES WEST OF MILL
CREEK...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PLEASANT HILL...MILL CREEK...CONCORD...
MULBERRY...FORT SMITH...MOUNTAINBURG...VAN BUREN...ALMA...
CEDARVILLE...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...
DORA...LOCKE AND LAKE FORT SMITH.
THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH.
LAT...LON 3566 9401 3566 9407 3558 9407 3557 9403
3546 9406 3544 9408 3538 9408 3533 9444
3540 9443 3548 9445 3554 9446 3574 9399
TIME...MOT...LOC 0321Z 253DEG 44KT 3555 9440 3533 9445Special weather statement, Dec 19, 9:23 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CST WED DEC 19 2012
OKZ053-200430-
CHOCTAW OK-
923 PM CST WED DEC 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 923 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF SPEER TO 10 MILES SOUTH OF UNGER...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HUGO...ORD...FROGVILLE...GRANT...GAY...GOODLAND...
SAWYER...FORT TOWSON...SWINK...UNGER...SOPER...MESSER...KENT...
HUSKEY...FALLON...SPEER...APPLE...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3386 9581 3392 9591 3416 9567 3416 9515
3395 9515 3395 9522 3389 9525 3387 9529
3388 9533 3386 9542
TIME...MOT...LOC 0323Z 260DEG 28KT 3418 9551 3389 9583Event by event
3 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Sebastian
- When
- December 19, 9:25 PM CST
- Where
- Sebastian County, 0.17 mi SE of Mill Creek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.329, -94.427
Strong thunderstorm wind damaged the awning of a gas station near Zero Street and Wheeler Avenue.
Thunderstorm Wind, Sebastian
- When
- December 19, 9:29 PM CST
- Where
- Sebastian County, (Fsm)ft Smith Muni A
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.330, -94.370
The ASOS at the Fort Smith Regional Airport measured thunderstorm wind gusts to 63 mph.
Tornado, Sebastian
- When
- December 19, 9:46 PM CST to 9:49 PM CST
- Where
- Sebastian County, 1.58 mi SSE of Island to 2.5 mi ESE of Riverdale
- Rating
- EF1
- Path length
- 3 mi
- Path width
- 650 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.399, -94.119
The tornado developed near Highway 96 north of Union Road where it damaged a permanent home and trees. It moved northeast uprooting or snapping numerous hardwood and softwood trees and damaging chicken houses and outbuildings. The tornado damaged the sides and roof of a fire station on County Road 68, tore the roof off a double wide mobile home north of County Road 68, then destroyed a double wide mobile home and tore the roofs off of three chicken houses before moving into a wooded area. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Hail, Crawford
- When
- December 19, 9:56 PM CST
- Where
- Crawford County, 1 mi S of Mulberry
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.486, -94.050
Hail, Franklin
- When
- December 19, 10:16 PM CST
- Where
- Franklin County, 0.46 mi NNW of Branch
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.306, -93.953
Hail, Franklin
- When
- December 19, 10:19 PM CST
- Where
- Franklin County, 4.96 mi ESE of Peter Pender
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -93.850
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Texas, December 19, 20121 death · 17 injured · $1.0 million · 57 kt wind · 23 events
- Blizzard and Winter Storm in Nebraska, December 19 to 20, 20121 death · 24 events
- Winter Storm in Kansas, December 19 to 20, 20121 death · 1 injured · 12 events
- Blizzard and Winter Storm in Nebraska, December 19, 20121 death · 10 events
- Heavy Snow and Winter Weather in Montana, December 19 to 20, 20121 death · 3 events
- Flash Flood in Hawaii, December 19, 20121 death · 1 event
- Tornado and Hail in Arkansas, December 19 to 20, 20121 injured · $710,000 · EF1 · 26 events
- Winter Storm in Iowa, December 19 to 20, 2012$1.0 million · 41 events
- Wildfire and Hail in Texas, December 19 to 20, 20121 injured · $337,000 · 1 in hail · 21 events
- Damaging Winds in Arkansas, December 19 to 20, 2012$320,000 · 67 kt wind · 19 events
- Damaging Winds in Texas, December 19 to 20, 2012$225,000 · 62 kt wind · 26 events
- Heavy Snow and High Wind in New Mexico, December 19, 2012$50,000 · 75 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421193, 421194, 417985, 421195, 421196, 421197.